Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 19, 2014, 3:48 AM CST for 9 counties in Texas. It took effect at Feb 19, 2014, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:48 AM CST (09:48 UTC)
- In effect from
- Feb 19, 2014, 12:00 PM CST
- Expired
- Feb 19, 2014, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 44 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4246 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS84 KMAF 190948 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CST WED FEB 19 2014 ...RED FLAG WARNING WEDNESDAY AFTERNOON TO EVENING FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE WESTERN AND CENTRAL PERMIAN BASIN FOR STRONG WINDS...MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW MEXICO AND PARTS OF SOUTHWEST TEXAS BEGINNING LATE THIS MORNING AND CONTINUING INTO EARLY EVENING. WITH UNSEASONABLY WARM TEMPERATURES AND A DRY AIRMASS...AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL DROP TO 5 TO 10 PERCENT. AN APPROACHING DISTURBANCE WILL ALSO INCREASE 20 FOOT WINDS TO 20 MPH OR GREATER. NMZ114-115-TXZ057>059-074-258-192200- /O.UPG.KMAF.FW.A.0007.140219T1800Z-140220T0300Z/ /O.NEW.KMAF.FW.W.0009.140219T1800Z-140220T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 348 AM CST WED FEB 19 2014 /248 AM MST WED FEB 19 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...DAVIS MOUNTAINS...UPPER TRANS PECOS....VAN HORN AND THE HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. * WIND... WEST TO SOUTHWEST WINDS 15 TO 25 MPH AND GUSTY...25 TO 35 MPH AND GUSTY IN THE MOUNTAINS. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045-046-050-051-060>062-067-192200- /O.NEW.KMAF.FW.W.0009.140219T1800Z-140220T0300Z/ GAINES-DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-WARD- 348 AM CST WED FEB 19 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN AND CENTRAL PERMIAN BASIN... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * WIND...SOUTHWEST AT 20 MPH AND GUSTY. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 05
1 follow-up statement
837 WWUS84 KMAF 192056 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST WED FEB 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST PERMIAN BASIN AND LOWER TRANS PECOS... .UNSEASONABLY WARM TEMPERATURES...A VERY DRY AIRMASS...AND GUSTY WEST WINDS MIXING TO THE SURFACE HAVE COMBINED TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. NMZ114-115-TXZ045-046-050-051-057>062-067-074-258-200300- /O.CON.KMAF.FW.W.0009.000000T0000Z-140220T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 256 PM CST WED FEB 19 2014 /156 PM MST WED FEB 19 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... * WIND...SOUTHWEST TO WEST 25 TO 35 MPH AND GUSTY. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ063-068>070-075-082-201200- /O.NEW.KMAF.FW.A.0008.140220T1500Z-140221T0000Z/ GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL- 256 PM CST WED FEB 19 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE SOUTHEAST PERMIAN BASIN AND LOWER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WIND...NORTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:26 AM CST, 22 minutes earlier.
Area forecast discussion, Feb 19, 3:26 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 AM CST Wed Feb 19 2014
.DISCUSSION...
A flat upper ridge stretches across the southern tier of states
from the Pacific to the Atlantic. An upper trough will cross the
Rockies and swing across the plains on Thursday driving a front
through the area. After that a weak ridge returns for the rest of
this week into next with mild wx for the area.
A leeside trough will extend down from CO today along the TX/NM
border and across the area. A downslope W/SW wind behind this
trough will produce another unseasonably warm day today. Expect
highs in the 80s today. High clouds will increase from the west
today and may somewhat offset warming. Based on latest guidance
have bumped up temps a couple of degrees and may only be 3 or 4
degrees below record highs. Look for highs in the 90s for the Pecos
and Rio Grande Valleys. Still looking at a strong front Thursday...
expect it will be fairly windy behind it with temperatures 20
degrees cooler than Wednesday. Conditions recover Friday with highs
in the 70s returning. The next front Sunday moves into the area but
seems to have trouble pushing through the region... instead lifting
north Monday to return again Tuesday.
A High Wind Warning remains in effect today and tonight for the
Guadalupe Mountains. Expect very windy conditions across parts of
Culberson county... especially the Delaware Mountains and will add
them to a wind advisory. Portions of the Eddy County could also
approach wind advisory levels and may have to be added to the
advisory later today.
&&
.FIRE WEATHER...
With temperatures just shy of record highs this afternoon and a dry
southwest to west flow, afternoon relative humidities will bottom
out between 5% and 10% over much of southeast New Mexico and
southwest Texas generally along and west of a line from Lamesa to
Sanderson. The surface pressure gradient will be unremarkable this
afternoon, though the mid-level flow will intensify ahead of
approaching trough. With BUFR soundings suggesting a near dry
adiabatic lapse rate from the surface to 700 mb, should be able to
mix down winds in excess of 20 mph across southeast New Mexico, the
western Permian Basin, upper trans-Pecos, and Van Horn and the
highway 54 corridor. Models suggest that a band of high clouds just
north of the area this morning will shift over the area by mid-day.
Though clouds could inhibit low level mixing and limit near-surface
winds, wind speeds will still be sufficient for issuance of a Red
Flag Warning for that area this afternoon into early evening. The
current Fire Weather Watch will be upgraded to a Red Flag Warning
which will also be expanded into the western Permian Basin.
A cold front is expected to enter the area Thursday morning and push
through the area by mid-day. Winds behind the front will exceed
20 mph with higher gusts for a few hours after frontal passage.
With the relatively early onset of cold air advection, minimum
relative humidities will generally exceed 15%, though brief critical
fire weather conditions will be possible just behind the front,
particularly over the lower trans-Pecos where better heating will
occur prior to frontal passage.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 86 44 62 32 / 0 0 0 0
BIG SPRING TX 88 47 61 33 / 0 0 0 0
CARLSBAD NM 89 47 67 32 / 0 0 0 0
DRYDEN TX 90 52 77 41 / 0 0 0 0
FORT STOCKTON TX 93 50 66 41 / 0 0 0 0
GUADALUPE PASS TX 77 41 60 37 / 0 0 0 0
HOBBS NM 84 43 61 31 / 0 0 0 0
MARFA TX 82 35 65 24 / 0 0 0 0
MIDLAND INTL AIRPORT TX 87 44 64 33 / 0 0 0 0
ODESSA TX 87 45 65 33 / 0 0 0 0
WINK TX 91 45 67 32 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 11 AM this morning to 5 AM MST Thursday
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
RED FLAG WARNING from 11 AM this morning to 8 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...HIGH WIND WARNING from 11 AM this morning to 5 AM MST Thursday
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
RED FLAG WARNING from Noon CST /11 AM MST/ today to 9 PM CST /8
PM MST/ this evening FOR THE FOLLOWING ZONES... Andrews...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Guadalupe Mountains...Loving...Martin...Midland...Reeves
County and Upper Trans Pecos...Van Horn and Highway 54
Corridor...Ward...Winkler.
WIND ADVISORY from Noon today to 6 PM CST this evening FOR THE
FOLLOWING ZONES... Van Horn and Highway 54 Corridor.
&&
05/72Hazardous weather outlook, Feb 18, 9:07 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 PM CST TUE FEB 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 907 PM CST TUE FEB 18 2014 /807 PM MST TUE FEB 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE IN THE GUADALUPE MOUNTAINS WHERE A HIGH WIND WARNING HAS BEEN ISSUED WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS SOUTHEAST NEW MEXICO...THE DAVIS MOUNTAINS AND THE HIGHWAY 54 CORRIDOR INTO NORTHERN REEVES COUNTY AND THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON THROUGH EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. DUE TO THE VERY DRY CONDITIONS ELSEWHERE ACROSS MUCH OF THE AREA...FIRE WEATHER CONCERNS WILL BE HEIGHTENED ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:20 AM CST | Wind Advisory | MAF | 15 hr | |
| Feb 19, 2:56 PM CST | Fire Weather Watch | MAF | Crane, Glasscock, Pecos, Reagan, Terrell, Upton | 13 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.